Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 24, 2023, 3:54 AM EDT for 8 counties in Tennessee. It took effect at Mar 24, 2023, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 3:54 AM EDT (07:54 UTC)
- In effect from
- Mar 24, 2023, 10:00 PM EDT
- Expired
- Mar 24, 2023, 3:11 PM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:44 AM EDT, 10 minutes earlier.
Area forecast discussion, Mar 24, 3:44 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
344 AM EDT Fri Mar 24 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 303 AM EDT Fri Mar 24 2023
Key Message:
1. Dry and windy Friday ahead of an approaching system Friday Night.
2. Showers and thunderstorms, some of which could be strong or
severe, and gusty winds will effect the area Friday night through
Saturday morning.
Discussion:
Friday will be mostly dry, with some slight chance PoPs scattered
across the northern-most areas during the day. Gusty winds mixing
down from aloft will be near 10-20mph, with locally higher gusts
possible, especially in the southern valley. The main focus of the
short term forecast is the approaching system that will effect our
area Friday night through Saturday morning.
An upper level low will lift towards the Great Lakes and quickly
pulls a cold front across the region, bringing showers,
thunderstorms, and gusty winds Friday night through Saturday
morning. Some strong/severe thunderstorms are possible as this
system moves through. It still looks to be a "high shear low cape"
environment, and weakens a bit as it crosses into our area, so the
highest severe storm concern will mainly be in the Cumberland
Plateau and southern Valley counties. Timing is able to be nailed
down a bit now, and showers will likely start creeping into the
Cumberland Plateau counties from the west around 2 AM. These showers
and storms will move to the east quickly, and most areas will be dry
by mid day Saturday. In addition to the storms, non-thunderstorm
winds are possible area wide as a strong LLJ (50-60kts)swings over
the area, especially in the higher terrain. Elsewhere, wind gusts up
to 40 mph can be expected overnight on Friday. The High Wind
Watch for the mountains will likely be upgraded to a High Wind
Warning shortly.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 303 AM EDT Fri Mar 24 2023
Key Messages:
1. Showers and thunderstorms ending Saturday morning.
2. Gusty non thunderstorm winds Saturday.
3. Mid week cooldown and late week warmup.
Discussion:
The warm weather pattern will generally continue this weekend and
next week. Convective weather is expected Friday night through
Saturday morning, but most of the activity will be departing to the
east by lunch. Strong gradient winds are expected to continue to be
possible Saturday.
Drier Saturday afternoon and Sunday with another chance of showers
Sunday night as the old frontal boundary to the south Sunday will
move back north Sunday night. This will affect most of the area with
clouds and a chance of showers, but best odds are southern half of
area.
A shortwave trough will cross the Great Lakes Tuesday and will
sharpen some northerly flow a bit here, which will cause a little
bit of a cool down midweek but nothing drastic. A strong trough will
then dig into the Rockies by the end of the period and sharpen the
ridge over our area. So expect a late week warm up that may persist
through next weekend. Models struggling a bit with day 7 precip
thanks to the warming and humidifying environment expected. Wouldn't
be surprised if the Rockies trough slows down a bit with newer model
runs. Will just carry 20 percents on Thursday for now.
&&
.AVIATION...
(06Z TAFS)
Issued at 118 AM EDT Fri Mar 24 2023
VFR conditions can be expected through the overnight hours, with
some clouds near and above 5000ft. Southwesterly winds will become
very gusty tomorrow afternoon, with gusts near 20kts, and locally
higher gusts possible near CHA. Lower clouds will build in ahead
of an approaching cold front tomorrow evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 78 62 77 51 / 10 80 20 0
Knoxville McGhee Tyson Airport, TN 78 60 75 49 / 10 80 40 0
Oak Ridge, TN 76 60 75 48 / 10 80 30 0
Tri Cities Airport, TN 77 58 73 48 / 10 50 70 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Watch from late tonight through Saturday evening for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...NONE.
&&
SHORT TERM...Williams
LONG TERM....GC
AVIATION...WilliamsHazardous weather outlook, Mar 24, 3:19 AM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 319 AM EDT Fri Mar 24 2023 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 319 AM EDT Fri Mar 24 2023 /219 AM CDT Fri Mar 24 2023/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tomorrow Showers and thunderstorms will move through the area late Friday night into Saturday along a fast moving front. Some of these storms could be strong or severe. Gusty winds are also expected Friday night and into Saturday area wide, especially in the higher elevations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty winds are also expected Saturday area wide, especially in the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday night and Saturday.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:54 AM EDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 34 hr |
| Mar 24, 3:54 AM EDT | Wind Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 19 more | 40 hr |
| Mar 24, 3:11 PM EDT | Wind Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 15 hr |
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.